MAUDE Adverse Event Report: SPECTRANETICS CORPORATION ELCA CORONARY LASER ATHERECTOMY CATHETER; DEVICE, ANGIOPLASTY, LASER, CORONARY

SPECTRANETICS CORPORATION ELCA CORONARY LASER ATHERECTOMY CATHETER; DEVICE, ANGIOPLASTY, LASER, CORONARY
Model Number 110-004
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Codes Unintended Radiation Exposure (4565); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/04/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3/h6: the elca device was not returned for evaluation, thus no returned product investigation was performed.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.
 
Event or Problem Description
A coronary atherectomy procedure commenced to treat a severely calcified lesion in the mid right coronary artery (rca).A spectranetics elca laser atherectomy catheter, along with a 0.014 guidewire (manufacturer unknown), terumo 6f introducer sheath, and a cordis 6f guide catheter, were used to treat the patient.During use, laser light was observed emitting near the plug.The elca was removed and a new elca was used to complete the procedure with no reported patient harm.This report is being submitted due to unintended radiation exposure, potential for harm.
 
Additional Manufacturer Narrative
D4) device serial number added.H3) the elca was returned to the manufacturer for evaluation.Visual inspection found the tail tube and working length in good condition with no breaches to the outer jacket.Red laser light was visible near the coupler; however, this is considered normal.At the distal tip, multiple broken fibers and missing epoxy was observed.H6) based on the device evaluation and investigation, it is suspected that the patient condition/target lesion contributed to the difficulty of hydration reaching the treatment site.The lack of hydration resulted in the damage to the distal tip of the device.Component code g04129 replaced (from g04037, g04053).Type of investigation code b01 replaced (from b17).Investigation findings code c070603 replaced (from c20).Investigation conclusions code d1001 replaced (from d14).All other codes are applicable as listed in the initial mdr.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.

Brand Name
ELCA CORONARY LASER ATHERECTOMY CATHETER
Common Device Name
DEVICE, ANGIOPLASTY, LASER, CORONARY
Manufacturer (Section D)
SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer (Section G)
SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer Contact
nicole worford
9965 federal drive
colorado springs, CO 80921
719447-2465
MDR Report Key24586029
Report Number3007284006-2026-00083
Device Sequence Number20256089
Product Code LPC
UDI-Device Identifier00813132025458
UDI-Public(01)00813132025458(17)271020(10)0303606233
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
P910001
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/21/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number110-004
Device Catalogue Number110-004
Device Lot Number0303606233
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/05/2026
Supplement Date Received by Manufacturer04/29/2026
Initial Report FDA Received Date03/12/2026
Supplement Report FDA Received Date05/21/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/20/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
0.014 GUIDEWIRE (MANUFACTURER UNK); CORDIS 6F GUIDE CATHETER; PHILIPS LASER SYSTEM; TERUMO 6F INTRODUCER SHEATH
Patient SexMale
Patient Weight90 KG